Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

Parents of ADHD Children

ADD medication and sports in youth


Hello - my son is in attentive add. He takes his medication during the week before school. He also plays ice hockey. The last 3 weekends we have given him his medication on Sunday, the day of his hockey games. He takes vyvanse 40 mg. In all of his hockey games he seems very tired and lethargic. He said he feels like he has “led” in his legs. When he practices, the vyvanse is out of his system, and he skates and plays much better. I’m just hate having him feel this way. I was wondering if anybody has experienced this issue. Thank you!!

Replies

I’m so sorry that your son is feeling this way!  I would speak to your practitioner about these symptoms, as you want to make sure that you are not losing the “essence” of your child, even on medication.  Perhaps there are other meds that you can try that help him focus, without the lethargy.  That doesn’t sound like a positive side effect to me.

We tried all the medications, before cycling back to the first one that we tried which ended up doing the trick once our DS was a bit older.  You don’t need to tolerate side effects, as there are so many options out there!

Good luck!

Posted by momofADHDer on Nov 04, 2013 at 1:10pm

Hi. Yes our son has experienced the same thing. He is on 40 mg biphentin which he needs for impulse and attention issues ie getting hockey equipment on and off:) however hockey is a game that benefits from adhd impulsiveness and drive . We have considered lowering the dose but this creates problems of the med running out too soon. He is better off on a full dose for drills( more attention required) and slightly less for the game where possible. Nothing is perfect or consistent. It’s a bit of a juggling act.

Posted by Justina on Nov 05, 2013 at 5:19pm

Thank you both so much for your insight. We took him off his meds for game, and he says he feels much better. He pays attention during game, and his practices are during the week at 7:00 pm…he takes Vyvanse at 6:30 am before going to school, so the medication is out of his system by the time practice roles around. I guess the medicine slows his brain and body down.

Posted by Hhh on Nov 10, 2013 at 9:23pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.